Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 3, NWS Nashville, TN

March 8, 201929 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 8, 2019, 2:02 PM CST for 29 counties in Tennessee. It took effect at Mar 9, 2019, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2019, 2:02 PM CST (20:02 UTC)
In effect from
Mar 9, 2019, 12:00 PM CST
Expired
Mar 9, 2019, 9:00 PM CST
In force
9 hr
Issued by
NWS Nashville, TN
All 29 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WWUS74 KOHX 082002
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
202 PM CST Fri Mar 8 2019

...Strong Southerly Winds Saturday Afternoon and Evening...

.A strong low pressure system will cause gusty winds during the
day Saturday, increasing during the mid morning hours. The 
strongest winds will be during the afternoon and early evening, 
where southerly winds around 20 to 30 mph and gusts up to 45 mph 
will be possible. Winds should begin to calm down later in the 
evening Saturday into the overnight hours Sunday morning.

TNZ005>010-023>031-056>064-075-077-093>095-091200-
/O.NEW.KOHX.WI.Y.0003.190309T1800Z-190310T0300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
202 PM CST Fri Mar 8 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CST SATURDAY...

The National Weather Service in Nashville has issued a Wind
Advisory, which is in effect from noon to 9 PM CST Saturday. 

* TIMING...Noon to 9 PM Saturday.

* WINDS...Sustained winds 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Gusty winds can cause tree and branch damage. Loose
  outdoor objects may be blown around. High profile vehicles in
  particular may experience travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
897 
WWUS74 KOHX 091043
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
443 AM CST Sat Mar 9 2019

...Strong South Winds This Afternoon and Evening...

.A strong low pressure system will cause gusty winds during the 
afternoon and early evening. South winds 20 to 30 mph and gusts 
up to 45 mph will be possible. Winds should begin to calm down 
late in the evening.

TNZ005>010-023>031-056>064-075-077-093>095-092100-
/O.CON.KOHX.WI.Y.0003.190309T1800Z-190310T0300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
443 AM CST Sat Mar 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...

* TIMING...Noon to 9 PM today.

* WINDS...Sustained winds 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Gusty winds can cause tree damage and scattered power
  outages. Loose outdoor objects may be blown around. High profile
  vehicles may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
371 
WWUS74 KOHX 092051
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
251 PM CST Sat Mar 9 2019

...Strong Southerly Winds Through This Evening...

TNZ005>010-023>031-056>064-075-077-093>095-100300-
/O.CON.KOHX.WI.Y.0003.000000T0000Z-190310T0300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
251 PM CST Sat Mar 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...Until 9 PM this evening.

* WINDS...Sustained southerly winds 20 to 30 mph with gusts up to
  45 mph.

* IMPACTS...Gusty winds may cause tree damage and scattered power
  outages. Loose outdoor objects may be blown around. High 
  profile vehicles may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
228 
WWUS74 KOHX 100302
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
902 PM CST Sat Mar 9 2019

...The Wind Advisory Has Expired...

TNZ005>010-023>031-056>064-075-077-093>095-100415-
/O.EXP.KOHX.WI.Y.0003.000000T0000Z-190310T0300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
902 PM CST Sat Mar 9 2019

...WIND ADVISORY HAS EXPIRED...

Winds have subsided across the area, and thus expire has been
allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:03 AM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Mar 8, 11:03 AM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1103 AM CST Fri Mar 8 2019

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Not too much to update this morning as ongoing scattered showers
will continue to impact the area through the day. Models continue
to show showers mainly impacting areas south of I-40 this
afternoon, with isolated chances north especially near the KY
border. Upper shortwave trough looks to continue to the southeast
today, which would support showers having a slight southerly trend
during the day. Other than some adjustments to temps and winds to
match obs trends, rest of the forecast is on track.

&&

.AVIATION...
18Z TAF DISCUSSION.

Flying conditions will remain poor over the next 24 hours as
ceilings remain low and visibilities being reduced by periods of
showers. Most of the area will catch a break from the shower
activity overnight before more rain and possibly some thunder
moves in tomorrow by mid morning. Winds will be out of the east
and veer toward the south and increase by mid morning to 10 kts
with gusts to 20 kts.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Reagan
Hazardous weather outlook, Mar 8, 5:01 AM CST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CST Fri Mar 8 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-091115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CST Fri Mar 8 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few of our rivers will either remain in flood or at least very
elevated.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Most of Middle Tennessee is under a slight risk of severe
storms Saturday afternoon and evening. Damaging straight-line
winds will be the main threat. A few storms may also contain large
hail. An isolated tornado or two cannot be ruled out.

Rainfall amounts from today through Saturday night will range from
1.5 inches to more than 2 inches. The heaviest rain will occur
Saturday afternoon and evening. The additional rainfall could
have an adverse impact on rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday afternoon and evening.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 10:58 PM CSTRiver Flood AdvisoryOHXStewart7 days
Mar 8, 5:35 PM CSTRiver Flood AdvisoryOHXDavidson48 hr

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.